View Full Version : Off of it for a week?


Telmach
03-05-14, 10:26 PM
Hey everyone!

my doctor has put me on strattera and I just got to my max dose (60 mg, not really noticing too much just yet) but I have vacation soon and I'll be gone for a week. It's all you cab drink and when I drink while on strattera I get killer head aches, so if rather be off of it for a week and be a fish in a bowl of alcohol (I drink rarely when not in vacation). So my question is, after a week can I just jump back onto 60mg or do I have to build up to it? My psychiatrist is out of town for the next month, so u wouldn't be able to get another rx for the build up doses, so would opening the pills and splitting them possibly work? Or if you think I shouldn't go of of the strattera would you recommend anything to lessen the headaches?

sarahsweets
03-06-14, 07:05 AM
as long as you are willing to start from square one than by all means stop your meds and go party. The thing is, it takes 4-6 weeks to become stable on stratterra especially with a dose change. If you wish to stop it , you have to wean off of it. DO NOT abruptly stop taking it, you will be sorry. After your vacation you have to slowly wean back up to your optimal dose. As long as you dont mind doing all of that extra work then go for it.

someothertime
03-06-14, 08:11 AM
I remember my few weeks tapering down from strattera pretty vividly... especially 40mg and less...

what sarah says is absolutely true ( usually is :) )... i see three or four days of drunken jibberish... and three or four weeks of sledgehammer head...

do do it properly you would have had to taper down... at least three or four weeks prior to being off... then at least three or four weeks getting it back into your system at a therapudic dose...

not worth it imho... call your doc and see what they have to say... your right in not wanting to take it and drink... but i do understand your desire for a "normal" relaxing time... if you try it as you say, like just stop, drink for a week and start again.... i'd be very concerned about the possibility of at least 5 days of major mood crash which could be very risky... were you planning on returning to work that week?

whatever you do... just brief your closest friend before hand... about what's happening on that front... if you get "down" thoughts / feelings / moods... let the friend know you'll be talking them about them... having a buddy like this helps to remind yourself that your daily moods and reactions might have underlying causes and to just stay abreast of them from more than what you feel at the time...

Telmach
03-06-14, 10:15 AM
Aw damn, I can't really wean myself off because my psychiatrist is out of town, and I only have 4 days till the flight lol.

One of the reasons i went for strattera was that in the wiki page it says you could stop abruptly without significant side effects. Can never trust wiki haha.

Thanks alot guys for your inputs i really appreciate them. I will have work when I return back. I think I'm going to NOT stop taking them and still drink a bit. The combination seems to give me migraines so I'll take some caffeine and acetaminophen on the onset of the headache to prevent a full blown migraine. Because this topic doesn't seem to have been explored so much I'll report back with my experiences.

One final question though! If during the trip I took the pill every other day, would there still be significant emotional disturbances or other side effects?

Other things to note are that during the build up doses I never had any big side effects, just tiredness (gone now) and slightly irritable in the morning.

someothertime
03-06-14, 11:53 AM
Yeah, the side effects are vary individual... if as you say they were limited going on the stuff, then yes, perhaps you may not have a huge deficit...

Based on your individual circumstances... and reading over the fact sheet...

I think continuing to take it ( or at least half the dosage ) might be the best option.

The fact sheet mentions blood pressure... so if you have any issues there it may be wise reassess / to not drink way too much... Keep hydrated... Should be ok... You'll know within 2 days anyway... the third day i'd expect some change... The docs are right in that it can be stopped "relatively" quickly... compared to some ssri's and such...

It's kind of a no man's land ( my experience )... like your missing some electrolites or something with a bit of dehydration thrown in for fun...

Telmach
03-19-14, 04:54 PM
Hey guys just an update for anyone else who might end up in my position or just want my report of what happened. The first five days I took it and still drank (small amounts Consistently through the day) and had no side effects or migraines thankfully. The last 2 days of the trip I forgot to take it and still nothing happened. First day back l, everything felt normal still (was back on it at this point) a little sleepy but nothing I couldn't deal with. Today I feel a bit bummy like I don't feel like doing anything, almost like a crash from ritalin but it may be related due to my lack of sleep.